Progesterone Cream and Insomnia

by KJ
(USA)

I've had sleep issues for about 5 years, but the last 2 years it has been chronic….sleeping only 2-3 hours per night. Lack of sleep has effected every area of my life. I tried progesterone cream last month 5 days before my period started and I slept 8 hours each night! I stopped using it once my period started, and I'm back to square one with not sleeping. I am awaiting hormonal test results. My doctor said that he didn't think my test would show up as needing progesterone (I'm 49) since my only symptom is insomnia and I still have regular periods….But looking all over the internet and reading a couple of books by Dr. John Lee, it's obvious to me that's what the problem is! I am not sure what days of of my cycle I should be using the cream. I've read to start at day 6, 7, and 15. Any suggestions?

Comments for Progesterone Cream and Insomnia

Click here to add your own comments

Oct 21, 2014
Progesterone Cream and Insomnia
by: Wray

Hi KJ I think you are correct as you are now in Peri-menopause, a difficult time for most of us. This page will give you some idea of when you should use the progesterone. To my mind every day without a break, but please read the page first before deciding. We also have three more pages you could look through, How to use Progesterone Cream, Menopause and Oestrogen Dominance. Take care Wray

Nov 15, 2014
Dosage for Zzzzzs
by: Anonymous

I received my test results, and although my doctor says my results are in "normal" range, I see that my progesterone/estrodial ratio is 35:1. At first, I tried using the cream in cycling doses of 40 mg and have not had the same success as I did that very first time I used it at that same dose.

After coming upon your site and realizing I can use it every day, I tried upping it to 200mg before bedtime last night, and woke wide awake after only 3 hours with very trembling hands. Do you think this is because I still need more? If so, should I be splitting this up throughout the day, or should I be doing a large dose at night.

I've read that getting too much can cause the same issues as not getting enough. But, after reading your site, I see you have differing views on that.

Thank you for your guidance. I need some ZZZZs!

Nov 19, 2014
Chronic Insomnia
by: KJ

Hello Wray,

The first two months I used the cream, I only applied 60 mg. on days 12-26. This is my first month to use the cream without cycling. I began increasing my daily dose to 300 mg (split into 3 doses) until I started to sleep. I slept very well for several nights during days 1-7 of my cycle. I was so excited that I finally was sleeping for the first time in years, but now, I am back to almost no sleep again the last few nights (1-2 hours).

Should I increase the dose even more? And, should I be splitting
the dose throughout the day, or dose that matter?

Thank you!






Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone misconceptions.


Search over 7,500 pages on this site...